Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jan 29, 2008, 6:50 PM EST for Cass County, Fulton County, Miami County, Indiana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2008, 6:50 PM EST (23:50 UTC)
- Expired
- Jan 29, 2008, 7:30 PM EST
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Cass County, IN, Fulton County, IN, Miami County, IN
The radar
The Northern Indiana radar (KIWX), 76 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 7:14 PM EST | TSTM WND DMG | Galveston, IN | 3 LARGE TREES DOWN. ONE TREE FELL AGAINST A HOUSE. ANOTHER TREE FELL ON A CAR. SMALLER TREES DOWN THROUGHOUT CASS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 292351
SVRIWX
INC017-049-103-300030-
/O.NEW.KIWX.SV.W.0007.080129T2350Z-080130T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
650 PM EST TUE JAN 29 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN NORTH CENTRAL INDIANA
FULTON COUNTY IN NORTH CENTRAL INDIANA
MIAMI COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 730 PM EST
* AT 649 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF ROCHESTER TO 6 MILES SOUTHWEST OF
LOGANSPORT TO 13 MILES NORTH OF FRANKFORT...AND MOVING NORTHEAST
AT 50 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
LOGANSPORT...
ROCHESTER...
GRISSOM AFB...
PERU...
WALTON...
BUNKER HILL...MEXICO AND AKRON...
LAT...LON 4092 8651 4092 8648 4106 8647 4117 8609
4110 8609 4109 8603 4105 8601 4060 8599
4057 8608 4057 8637 4069 8638 4069 8652
4074 8653 4074 8657
TIME...MOT...LOC 2350Z 245DEG 37KT 4102 8635 4073 8644
4048 8651
$$
JC2 follow-up statements
000
WWUS53 KIWX 300007
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EST TUE JAN 29 2008
INC017-049-103-300030-
/O.CON.KIWX.SV.W.0007.000000T0000Z-080130T0030Z/
FULTON IN-MIAMI IN-CASS IN-
706 PM EST TUE JAN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST
FOR EASTERN CASS...MIAMI AND EASTERN FULTON COUNTIES IN NORTH CENTRAL
INDIANA...
AT 706 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM ROCHESTER TO 4 MILES NORTHEAST OF LOGANSPORT TO
14 MILES SOUTH OF LOGANSPORT...AND MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANOKA...TWELVE MILE...NYENA LAKE...ATHENS...HOOVER...WALTON...NEW
WAVERLY...MACY...ONWARD...GALVESTON...LINCOLN...DEEDSVILLE...
MEXICO...NEAD...GRISSOM AFB...WELLS...AKRON...DENVER...MIAMI...
BENNETTS SWITCH...BUNKER HILL...GILEAD...PERU...CHILI AND FLORA.
IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH....CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4110 8609 4109 8603 4105 8603 4105 8601
4060 8599 4057 8608 4057 8637 4085 8640
4093 8636 4112 8626 4117 8609
TIME...MOT...LOC 0006Z 245DEG 37KT 4111 8618 4082 8627
4057 8635
$$
JC000
WWUS53 KIWX 300030
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 PM EST TUE JAN 29 2008
INC017-049-103-300040-
/O.EXP.KIWX.SV.W.0007.000000T0000Z-080130T0030Z/
FULTON IN-MIAMI IN-CASS IN-
730 PM EST TUE JAN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS...MIAMI AND
EASTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA EXPIRES AT 730 PM
EST...
AT 728 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4110 8609 4109 8603 4105 8603 4105 8601
4060 8599 4057 8608 4057 8637 4085 8640
4093 8636 4112 8626 4117 8609
TIME...MOT...LOC 0007Z 245DEG 37KT 4111 8616 4082 8626
4057 8634
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 6:45 PM EST, 5 minutes earlier.
Area forecast discussion, Jan 29, 6:45 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EST TUE JAN 29 2008
.AVIATION...
STRONG COLD FRONT WILL MOVE EAST ACROSS NRN INDIANA THIS EVENING
ACCOMPANIED BY IFR CIGS/VSBYS AND TSTMS. WINDS WILL INCREASE
RAPIDLY ALONG/BEHIND THE FRONT WITH GUSTS TO 40KTS AND TEMPERATURES
FALLING QUICKLY WITH RAIN CHANGING TO SNOW WITH OCNL IFR VSBYS INTO
THE EARLY MORNING HOURS. STRONG WINDS WILL GRADUALLY DIMINISH ON
WEDNESDAY AND LOW CLOUDS SCT OUT AS RIDGING MOVES INTO THE AREA.
&&
.SHORT TERM (TONIGHT THROUGH WEDNESDAY AFTERNOON)...
...STRONG GUSTY WINDS...THUNDERSTORMS...AND SNOW TONIGHT...
STRONG COLD FRONT POISED TO PUSH THROUGH THE REGION THIS
EVENING...WITH BIG CHANGES IN-STORE FOR THE AREA. SFC LOW JUST NORTH
OF CHICAGO AS OF 2PM EST...WITH THE COLD FRONT EXTENDING ALONG THE
AXIS OF LAKE MICHIGAN TO CHICAGO AND ON FURTHER TOWARDS STL INTO THE
LITTLE ROCK AREA AND ON INTO EAST TX. DRASTIC TEMPERATURE GRADIENT
ACROSS THE FRONT...WITH 20-25 DEGREE FALLS IN TEMPS WITHIN AN HOUR
OR SO OF FRONTAL PASSAGE. HAVE USED OB TRENDS BLENDED WITH THE RUC13
RUNS TO CAPTURE SOME DETAIL TO THE FRONTAL POSITION AND RAPID TEMP
FALLS...WITH A SLIGHT BLEND OF THE GFS THRU THE END OF THE PERIOD.
WAS SUSPECT OF THE NAM12...WHICH USUALLY DOES WELL IN THE VERY NEAR
TERM...BUT IT INITIALIZED MORE THAN 7-10 DEGREES TOO COOL AND
CONTINUED TO BE AT OR MORE THAN 10 DEGREES TOO COOL THRU THE DAY.
BAD THERMAL FIELDS WITH P-TYPE QUESTIONS AT HAND ARE NEVER A GOOD
THING SO STAYED AWAY FROM THE MODEL FOR THE MOST PART.
AS THE SFC LOW STARTS TO PULL FURTHER NORTH INTO THE GREAT LAKES
REGION AND MOVES NORTHWEST OF THE AREA THIS EVENING THE FRONT WILL
START TO MAKE ITS WAY RAPIDLY ACROSS THE FORECAST AREA THIS
EVENING...COMPLETELY PUSHING ACROSS INDIANA AND SOUTHERN MICHIGAN
INTO NORTHCENTRAL OH BY MIDNIGHT. AS THE FRONT PUSHES ACROSS THE
REGION IT WILL PROVIDE BETTER FOCUSING OF THE PRECIP...WITH
SCTD/NUMEROUS SHOWERS AHEAD OF THE FRONT...AND MOST LIKELY A THIN
LINE OF SHOWERS WITH SOME EMBEDDED THUNDERSTORMS ALONG THE FRONT.
WITH THE FRONT PUSHING SO QUICK ACROSS THE REGION THE RAINFALL
AMOUNTS WILL BE NOT TOO SIGNIFICANT...WITH A LIQUID TOTAL OF AROUND
.25 LIKELY ACROSS THE REGION. STRONG WIND FIELDS ALOFT AND PLENTY OF
SHEAR IN THE 0-6KM...AND MUCAPES NEAR 200-300 J/KG...STRONG WINDS IN
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT UNTIL THE FRONT
IS THROUGH...CAN NOT RULE OUT SOME HAIL AS WELL. ANOTHER FACTOR
WILL BE AS THE DRY SLOT SEEN ON THE WV IMAGERY STARTS TO DRIFT EAST
INTO THE REGION...ALONG WITH A STRONG 160KT JET MAX PUSHING
NORTHEAST INTO THE OHIO VALLEY AND SOUTHERN GREAT LAKES WILL ONLY
ADD SOME CREDENCE TO THE CHANCES FOR STRONG TO SEVERE
THUNDERSTORMS.
THEN THE NEXT TWO FEATURES WILL COME TO PLAY ACROSS THE
REGION...FIRST THE WINDS BEHIND THE FRONT WILL BE STRONG AND INTENSE
PUSHING MUCH COLDER AIR INTO THE REGION...TEMPS WILL DROP BY 20-25
DEGREES BEHIND THE FRONT IN THE FIRST 60-120 MINUTES AFTER FRONTAL
PASSAGE. TEMPS WILL PLUMMET INTO THE 20S VERY QUICKLY ALLOWING FOR
FAST FREEZING OF THE ROADWAYS AND MAY ALLOW FOR VERY HAZARDOUS
TRAVEL CONDITIONS WITH BLACK ICE LIKELY. THE WINDS IN COMBINATION
WITH THE MUCH COLDER AIR DRIVEN TEMPS TO OR JUST UNDER 10 BY
DAYBREAK WEDNESDAY WITH CREATE APPARENT TEMPS AS LOW AS -15 OR -20
DEGREES. THE SECOND PUNCH WILL BE THE MINOR SNOW ACCUMS FOR MUCH OF
THE AREA...THIS FALLING ON TOP OF THE POSSIBLE BLACK ICE WILL ONLY
WORSEN ROADWAYS THROUGH THE OVERNIGHT HOURS...BETTER ACCUMS NEARING
2-4 INCHES WILL BE POSSIBLE ACROSS OUR NORTHWESTERN PORTIONS OF THE
FORECAST AREA CLOSER TO THE DEFORMATION AREA AND LAKE ENHANCEMENT.
THE MAJORITY OF THE REGION WILL FALL UNDER THE DAMPENING POWER OF
THE DRY SLOT AND NOT RECEIVE AS MUCH SNOWFALL WITH MOST GETTING
AROUND OR LESS THAN AN INCH.
BY DAYBREAK WEDNESDAY THE WINDS WILL HAVE LESSENED SLIGHTLY...BUT
THE CAA WILL CONTINUE THROUGH MUCH OF THE DAY WITH THE WESTERLY OR
NORTHWESTERLY WINDS THROUGH THE DAY. COMBO OF CLOUD COVER MUCH OF
THE DAY..AND THE CAA WILL NOT ALLOW THE HIGHS TO CLIMB MUCH MORE
THAN INTO THE TEENS FOR MUCH OF THE AREA...WITH THE NORTHERN
PORTIONS OF THE AREA STRUGGLING TO REACH 15. AS HIGH PRESSURE SLOWLY
PUSHES EAST INTO THE REGION...CLOUDS WILL SLOWLY DISSIPATE THROUGH
THE AFTER WITH THE EXCEPTION OF THE AREA JUST EAST OF THE LAKE WHERE
SOME LAKE EFFECT CLOUDS MAY LINGER AND PRODUCE SOME LIGHT SNOW IN
THE LAKE EFFECT REGION.
&&
.LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY
...MAJOR WINTER STORM POSSIBLE FRIDAY...
SW UPPER MEAN FLOW THROUGH THE PERIOD WILL CONTINUE SUPPORT A VERY
ACTIVE PATTERN. NUMEROUS MID LEVEL DISTURBANCES OVER THE EASTERN
PACIFIC WILL DIVE SOUTH AROUND MEAN TROUGHING OVER THE WESTERN
CONUS...EVENTUALLY EJECTING OUT INTO THE SOUTHERN PLAINS AND INTO
THE GREAT LAKES. WITH AMPLE COLD AIR JUST NORTH OF THE REGION
THROUGH MUCH OF THE NORTHERN PLAINS AND UPPER MIDWEST...STRONG
BAROCLINICITY WILL BE FAVORED.
MAIN CONCERN IN THE LONG TERM PERIOD WILL CONTINUE TO BE THE POTENT
WINTER STORM STORM SYSTEM TAKING AIM AT THE REGION THURSDAY NIGHT
INTO FRIDAY. MODEL GUIDANCE CONSISTENCY IS INCREASING FROM RUN TO
RUN...AS A SFC CYCLONE TRACK EAST OF THE REGION THROUGH OH IS
FAVORED. GEFS MEAN ENSEMBLE HAS BEEN THE MOST CONSISTENT WITH
TRACKING THIS SYSTEM THROUGH WESTERN OH...A SOLUTION THAT IS ALSO
FAVORED BY THE LATEST NAM/GFS/UKMET/ECMWF AND GEM. WITH THE OVERALL
IMPRESSIVE DYNAMICS IN PLACE...STRONG CYCLONICALLY CURVED UPPER
JET/INTENSIFYING SFC CYCLONE/AMPLE GULF MOISTURE/SHALLOW COLD
AIR/MAX OMEGA THROUGH THE DENDRITIC GROWTH ZONE...HEAVY ACCUMULATING
SNOW WOULD BE FAVORED...ESPECIALLY IN THE DEFORMATION ZONE...WHERE
CSI WOULD BE PRESENT UNDER INTENSE FRONTOGENETICAL FORCING. THERE IS
LITTLE DOUBT THAT THIS SYSTEM WILL AFFECT THE GREAT LAKES DURING
THIS TIME PERIOD. THE ONLY QUESTION STILL REMAINING IS PRECIP TYPE
PER SFC LOW TRACK. EARLY RUNS OF THE GFS AND ECMWF HAVE WAVERED ON
THE TRACK FROM THE EASTERN SEABOARD TO THE WESTERN GREAT LAKES.
EVEN THOUGH A TRACK THROUGH CENTRAL OH LOOKS FAVORED...THERE IS
STILL SOME UNCERTAINTY...STEMMING PRIMARILY FROM THE INTENSITY AND
LOCATION OF THE UPPER LEVEL VORT MAX. AS FOR NOW...HAVE SHIFTED THE
ZR/IP/SN MENTION TO EASTERN PORTIONS OF THE FA WHERE BUFFER
SOUNDINGS CONTINUE TO INDICATE A PERIOD OF MIX PRECIP AT LIMA OH.
THINGS QUIET DOWN THROUGH THE REST OF THE WEEKEND WHERE HIGH
PRESSURE WILL DOMINATE THE WEATHER...SAVE A NORTHERN STREAM WAVE
PROGGED SAT/SAT NIGHT WHERE LIGHT SNOW MAY FALL IN MAINLY NORTHERN
PORTIONS OF THE FA. ANOTHER POTENT SYSTEM STILL IS IN THE WORKS FOR
EARLY NEXT WEEK AS THE THE UPPER TROUGH OVER THE WESTERN CONUS
AMPLIFIES. HOWEVER...MUCH UNCERTAINTY IS STILL PRESENT IN THE
EVOLUTION/TRACK OF THIS SYSTEM. ONE THING THAT CONTINUES TO BE
SUPPORTED BY THE LATEST MODEL RUNS IS THE FA WILL BE IN THE WARM
SECTOR WITH THIS STORM. HOWEVER...GIVEN POTENTIAL HEAVY SNOW
FRIDAY...WILL HOLD OFF ON ANY SIG WARMUP IN THE EXTENDED. HAVE
INTRODUCED RAIN/SNOW WORDING MONDAY INTO TUESDAY WITH THE PROGGED
SYSTEM.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
INZ007>009-013-015>018-020-022>027-032>034.
WINTER WEATHER ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING
TO
10 AM EST /9 AM CST/ WEDNESDAY FOR INZ003>006-012-014.
MI...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
MIZ081.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR MIZ080.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR MIZ077>079.
OH...WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
OHZ001-002-004-005-015-016-024-025.
LM...HEAVY FREEZING SPRAY WARNING FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY FOR LMZ043-046.
GALE WARNING UNTIL 1 PM EST WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...SCHOTT
LONG TERM...CHAMBERLAIN
AVIATION...JTHazardous weather outlook, Jan 29, 12:18 PM EST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1218 PM EST TUE JAN 29 2008 INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005- 015-016-024-025-301730- STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1218 PM EST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE STORMS WITH DAMAGING WIND GUSTS CANNOT BE RULED OUT. NORTHWEST OHIO AND MUCH OF NORTHEAST INDIANA HAVE THE BEST CHANCE...THOUGH SLIGHT...FOR A THUNDERSTORM CONTAINING WIND GUSTS AT OR NEAR SEVERE LIMITS. WIDESPREAD SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH CAN ALSO BE EXPECTED TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED TONIGHT. TEMPERATURES WILL TURN SHARPLY COLDER THIS EVENING WITH WET SURFACES FREEZING RAPIDLY AND WET ROADS BECOMING ICY. MINOR FLOODING WILL CONTINUE ALONG THE KANKAKEE RIVER. GENERAL FLOODING OF LOW LYING AREAS...BASEMENTS AND PONDING OF WATER ON ROADWAYS IS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED WEDNESDAY MORNING. WIND CHILL VALUES EARLY WEDNESDAY MORNING ARE EXPECTED TO BE DOWN TO 10 BELOW TO 20 BELOW. RIVER FLOODING DUE TO ICE JAMS AND ICE BREAK UP IS POSSIBLE THROUGH THE WEEK. WIDESPREAD MINOR TO MODERATE RIVER FLOODING IS ALSO POSSIBLE DUE TO RUNOFF FROM SNOWMELT AND RAINFALL MID TO LATE WEEK. A WINTER STORM IS POSSIBLE THURSDAY NIGHT INTO FRIDAY WITH THE POTENTIAL FOR FREEZING RAIN...SLEET...OR HEAVY SNOW ACCOMPANIED BY BLOWING AND DRIFTING SNOW. MUCH UNCERTAINTY IS STILL PRESENT IN THE EXACT TRACK OF THIS SYSTEM AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS ON RIVERS AND SNOWFALL AMOUNTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>006-012-014-MIZ077>080-301730- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STARKE-MARSHALL-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER 1218 PM EST TUE JAN 29 2008 /1118 AM CST TUE JAN 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE STORMS WITH DAMAGING WIND GUSTS CANNOT BE RULED OUT. NORTHWEST OHIO AND MUCH OF NORTHEAST INDIANA HAVE THE BEST CHANCE...THOUGH SLIGHT...FOR A THUNDERSTORM CONTAINING WIND GUSTS AT OR NEAR SEVERE LIMITS. WIDESPREAD SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH CAN ALSO BE EXPECTED TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED TONIGHT. TEMPERATURES WILL TURN SHARPLY COLDER THIS EVENING WITH WET SURFACES FREEZING RAPIDLY AND WET ROADS BECOMING ICY. WIND CHILL VALUES LATE TONIGHT ARE EXPECTED TO BE DOWN TO -12 IN NORTHWESTERN INDIANA AND SOUTHWESTERN LOWER MICHIGAN. A WINTER STORM WARNING IS IN EFFECT TONIGHT FOR SOUTHWESTERN LOWER MICHIGAN. 2 TO 4 INCHES OF SNOW CAN BE EXPECTED IN THE WINTER STORM WARNING AREA. A WINTER WEATHER ADVISORY FOR LESSER SNOW AMOUNTS...GENERALLY 1 TO 3 INCHES...IS IN EFFECT TO THE SOUTHEAST OF THE WARNED AREA. MINOR FLOODING WILL CONTINUE ALONG THE KANKAKEE RIVER. GENERAL FLOODING OF LOW LYING AREAS...BASEMENTS AND PONDING OF WATER ON ROADWAYS IS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED WEDNESDAY MORNING. WIND CHILL VALUES EARLY WEDNESDAY MORNING ARE EXPECTED TO BE DOWN TO 10 BELOW TO 20 BELOW. UP TO AN ADDITIONAL INCH OF SNOW CAN BE EXPECTED MAINLY FOR NORTHERN BERRIEN COUNTY ON WEDNESDAY. RIVER FLOODING DUE TO ICE JAMS AND ICE BREAK UP IS POSSIBLE THROUGH THE WEEK. WIDESPREAD MINOR TO MODERATE RIVER FLOODING IS ALSO POSSIBLE DUE TO RUNOFF FROM SNOWMELT AND RAINFALL MID TO LATE WEEK. A WINTER STORM IS POSSIBLE THURSDAY NIGHT INTO FRIDAY WITH THE POTENTIAL FOR FREEZING RAIN...SLEET...OR HEAVY SNOW ACCOMPANIED BY BLOWING AND DRIFTING SNOW. MUCH UNCERTAINTY IS STILL PRESENT IN THE EXACT TRACK OF THIS SYSTEM AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS ON RIVERS AND SNOWFALL AMOUNTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301730- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1218 PM EST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTH GALES TO 35 KNOTS ARE EXPECTED TODAY AND WEST GALES TO 40 KNOTS ARE EXPECTED TONIGHT. A GALE WARNING IS IN EFFECT THROUGH WEDNESDAY MORNING. WAVES WILL BE 3 TO 5 FEET TODAY INCREASING TO 8 TO 12 FEET THIS EVENING AND THEN TO 12 TO 16 FEET AFTER MIDNIGHT. A FREEZING SPRAY WARNING FOR HEAVY ICE ACCRETION ON VESSELS IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING IS IN EFFECT THROUGH WEDNESDAY MORNING. WEST GALES TO 35 KNOTS WEDNESDAY MORNING WILL EASE TO 20 TO 25 KNOTS WEDNESDAY AFTERNOON. WAVES WILL BE 8 TO 12 FEET ON WEDNESDAY. WAVES ARE EXPECTED TO DECREASE BELOW 4 FEET LATE WEDNESDAY NIGHT. A FREEZING SPRAY WARNING IS IN EFFECT THROUGH WEDNESDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP JC
In the hours before
Special weather statement, Jan 29, 3:08 PM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 308 PM EST TUE JAN 29 2008 INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004- 005-015-016-024-025-292215- STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 308 PM EST TUE JAN 29 2008 ...BLACK ICE WILL BE LIKELY OVERNIGHT... A VERY STRONG COLD FRONT WILL PUSH THROUGH THE REGION THIS EVENING PRODUCING LIGHT TO MODERATE RAINFALL. AS THE MUCH COLDER AIR QUICKLY MOVES IN BEHIND THE COLD FRONT TEMPERATURES WILL DROP INTO THE 20S WITHIN AN HOUR OR LESS ALLOWING FOR THE FORMATION OF BLACK ICE. MANY ROADWAYS WILL BECOME SLICK AND HAZARDOUS. IN ADDITION TO THE BLACK ICE...A BRIEF PERIOD OF SLEET MIXED WITH LIGHT SNOW THIS EVENING WILL BECOME ALL SNOW BY THE LATE EVENING AND PRODUCE ACCUMULATIONS OF AROUND AN INCH COMPOUNDING THE ISSUE. DRIVE WITH CAUTION LATER TONIGHT...AND ALLOW YOURSELF MORE TIME TO REACH YOUR DESTINATION. SCHOTT
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 11:19 PM EST | Winter Storm Warning | IWX | Cass, Elkhart, Fulton, LaGrange, Marshall, Noble and 3 more | 35 hr |
| Jan 28, 11:19 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, DeKalb, Grant, Huntington and 6 more | 12 hr |
| Jan 29, 11:32 AM EST | Winter Weather Advisory | IWX | Elkhart, LaGrange, Marshall, Starke | 22 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.